Stability sets of multiparameter Hamiltonian systems. (English. Russian original) Zbl 1272.70076

J. Appl. Math. Mech. 76, No. 1, 56-92 (2012); translation from Prikl. Mat. Mekh. 76, No. 1, 80-133 (2012).
Summary: A real linear Hamiltonian system with constant coefficients that depend on several real parameters is considered. A method is proposed for calculating the sets of all values of the parameters for which the stationary solution of this system is stable for fixed values of the parameters (that is, the stability sets). The application of the method is demonstrated for a gyroscopic problem described by a Hamiltonian system with four degrees of freedom and three parameters. Computer algebra, in particular, a Gröbner basis and a Power Geometry are used. It is shown that the four-parameter generalization of this problem does not contain fundamentally new difficulties.


70H14 Stability problems for problems in Hamiltonian and Lagrangian mechanics


Full Text: DOI Link


[1] Malkin, I. G., Theory of Stability of Motion (1952), US Atomic Energy Commission Office of Technical Information: US Atomic Energy Commission Office of Technical Information Oak Ridge, TN · Zbl 0048.32801
[4] Mailybaev, A. A.; Seyraniam, A. P., Multiparameter Problems of Stability. Theory and Applications in Mechanics (2009), Fizmatlit: Fizmatlit Moscow
[5] Bruno, A. D., Power Geometry in Algebraic and Differential Equations (2000), Elsevier: Elsevier Amsterdam · Zbl 0957.34002
[10] Bruno, A. D.; Batkhin, A. B., Asymptotic solution of an algebraic equation, Dokl Math, 84, 2, 634-639 (2011) · Zbl 1236.65049
[11] Batkhin, A. B., Stability sets of multiparameter Hamiltonian problems, Vestnik Nizhegorodskogo Univ im NI Lobachevskogo, 4, 2, 57-59 (2011)
[16] Bruno, A. D., The Restricted 3-Body Problem:Plane Periodic Orbits (1994), de Gruyter: de Gruyter Berlin
[17] Kurosh, A. G., Higher Algebra (1972), MIR: MIR Moscow · Zbl 0038.15104
[18] Herrmann, G.; Jong, I.-C., On the destabilizing effect of damping in nonconservative elastic systems, Trans AMSE J Appl Mech, 32, 592-597 (1965)
[19] Jury, E. I., Inners and Stability of Dynamic Systems (1974), Wiley: Wiley New York · Zbl 0307.93025
[20] Romanov, M. I., On the analytical conditions for the aperiodicity of linearized systems, Izv Akad Nauk SSSR OTN Energetika i Avtomatika, 5, 162-174 (1959)
[21] Gantmacher, F. R., The Theory of Matrices (1959), Chelsea: Chelsea New York · Zbl 0085.01001
[22] Ilyin, V. A.; Poznyak, E. G., Linear Algebra (1986), MIR: MIR Moscow
[23] Bruno, A. D., Local Method in Nonlinear Differential Equations (1989), Springer: Springer Berlin
[24] Barnyak MYa; Storozhenko, V. A., Investigation of the stability of the vertical rotation of a statically imbalanced system of hinge-connected axisymmetric bodies, Izv Akad Nauk SSSR MTT, 4, 51-58 (1988)
[25] Mailybaev, A. A.; Seiranyan, A. P., Stability domains of Hamiltonian systems, J Appl Math Mech, 63, 4, 545-555 (1999) · Zbl 0947.70012
[26] Golubev, YuF., Foundations of Theoretical Mechanics (2000), Izd. MGU: Izd. MGU Moscow
[27] Pogorelov, A. V., Differential Geometry (1956), Noordhoff: Noordhoff Groningen · Zbl 0084.17702
[28] Finikov, S. P., The Theory of Surfaces (1934), Gostekhizd: Gostekhizd Moscow · Zbl 0178.55303
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.